Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 15, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Dec 22, 2007, 3:34 AM MST for Sherman County, Thomas County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Colorado. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2007, 3:34 AM MST (10:34 UTC)
- Expired
- Dec 22, 2007, 9:48 AM MST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Sherman County, KS, Thomas County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 32 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -194 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 221034 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 334 AM MST SAT DEC 22 2007 ...STRONG WINDS WILL CONTINUE ACROSS THE AREA THIS MORNING... .A STRONG COLD FRONT SWEPT ACROSS THE AREA OVERNIGHT...CREATING STRONG WINDS ACROSS THE AREA. WINDS WILL GRADUALLY SUBSIDE THROUGH THE MORNING HOURS. COZ091-092-KSZ013-014-027-221800- /O.NEW.KGLD.WI.Y.0015.071222T1034Z-071222T1800Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-WALLACE- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...SHARON SPRINGS 334 AM MST SAT DEC 22 2007 /434 AM CST SAT DEC 22 2007/ ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING. NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL CONTINUE DURING THE MORNING HOURS. WINDS WILL BEGIN TO DECREASE LATE THIS MORNING. ALTHOUGH WIDESPREAD BLOWING SNOW IS NOT EXPECTED...SOME ISOLATED AREAS OF BLOWING SNOW MAY CONTINUE THIS MORNING. MOTORISTS SHOULD CONTINUE TO USE EXTRA CAUTION...ESPECIALLY NEAR EXPOSED AREAS AS VISIBILITIES COULD CHANGE RAPIDLY. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JRM
1 follow-up statement
000 WWUS73 KGLD 221648 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 948 AM MST SAT DEC 22 2007 COZ091-092-KSZ013-014-027-221800- /O.CAN.KGLD.WI.Y.0015.000000T0000Z-071222T1800Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-WALLACE- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...SHARON SPRINGS 948 AM MST SAT DEC 22 2007 /1048 AM CST SAT DEC 22 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS AND WIND GUSTS ACROSS THE AREA REMAIN BELOW ADVISORY CRITERIA AND WILL CONTINUE TO RELAX AS THE DAY PROGRESSES. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ BURTIS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:08 AM MST, 26 minutes earlier.
Area forecast discussion, Dec 22, 3:08 AM MST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
308 AM MST SAT DEC 22 2007
.DISCUSSION...UPPER FLOW WILL BE NORTHWEST THROUGH SUNDAY FOLLOWED
BY A TROUGH SUNDAY NIGHT WHICH THE GFS/NAM DIG SOUTH ACROSS
COLORADO. NORTHWEST FLOW RESUMES AGAIN ON MONDAY. BY MONDAY NIGHT
FLOW BECOMES SOUTHWEST AHEAD OF ANOTHER TROUGH. THE SURFACE LOW
MOVES FROM SOUTHWEST OKLAHOMA TO WESTERN ARKANSAS BY MIDDAY WHILE
HIGH PRESSURE BUILDS INTO NORTHWEST KANSAS. A TROUGH MOVES INTO
EASTERN COLORADO ON SUNDAY. HIGH PRESSURE FOLLOWS THE TROUGH SUNDAY
NIGHT. ANOTHER TROUGH MOVES INTO EASTERN COLORADO ON MONDAY/MONDAY
NIGHT.
THE MAIN FORECAST ISSUES ARE ENDING SNOW TODAY AND WHETHER TO KEEP
THE CURRENT SNOW/BLOWING SNOW ADVISORY THROUGH 18Z. OTHER ISSUES
INCLUDE POPS FOR SUNDAY AFTERNOON AND MONDAY NIGHT.
BOTH THE GFS/NAM SHOW THE SN LINGERING IN THE SOUTHEASTERN ZONES THROUGH
THIS MORNING. PLAN TO KEEP SNOW/BLOWING SNOW ADVISORY FOR THE FAR
SOUTHEAST ZONES THROUGH 18Z. THE COUNTIES THAT GET THE SNOW/BLOWING
SNOW ADVISORY CANCELLED (THOMAS..SHERMAN..KIT CARSON) WILL GET A NEW
WIND ADVISORY UNTIL 18Z. PLAN TO ADD WALLACE AND CHEYENNE COUNTY
COLORADO TO THE WIND ADVISORY. DURING THE AFTERNOON THE SURFACE
PRESSURE GRADIENT RELAXES AS SKIES CLEAR. THE MODELS SHOW WIND
SPEEDS DECREASING DURING THE AFTERNOON. NAM/GFS BUFKIT POINT
SOUNDINGS INDICATE THE MAX GUST TO MIX DOWN SHOULD BE 25KTS DURING
THE AFTERNOON.
SUBSIDENCE TAKES OVER SATURDAY AFTERNOON AND CONTINUES THROUGH
SUNDAY MORNING. BOTH THE GFS/NAM INDICATE THAT MOISTURE IS GOOD ENOUGH
FOR SOME LIGHT SNOW SUNDAY AFTERNOON ACROSS THE EASTERN COLORADO
ZONES. THE NAM IS THE ONLY MODEL WHICH PROVIDES SOME LIFT. CANNOT
RULE OUT SOME LIGHT SNOW SO WILL ADD A SLIGHT CHANCE. THIS MAY
LINGER SOME INTO THE EVENING BUT FOR NOW RESTRICTED IT TO THE
AFTERNOON PERIOD ONLY. SUBSIDENCE FOLLOWS THROUGH MONDAY EVENING.
SOUTHWEST FLOW LATE MONDAY NIGHT AND EARLY TUESDAY MORNING WILL
BRING ANOTHER SLIGHT CHANCE TO THE EASTERN COLORADO ZONES WHICH THEN
SPREADS ACROSS THE REST OF THE FORECAST AREA ON CHRISTMAS DAY. SNOW
AMOUNTS SHOULD BE LIGHT.
LACK OF SIGNIFICANT SNOWFALL WITH THIS STORM WILL HELP WITH WARMER
TEMPERATURES. MAX TEMPERATURES TODAY SHOULD RISE TO AROUND 30. 850
TEMPERATURES WARM TO NEAR ZERO ON SUNDAY/MONDAY. MAX TEMPERATURES
SHOULD STEADILY WARM THROUGH MONDAY WITH READINGS INTO THE UPPER 30S
BY MONDAY. MIN TEMPERATURES IN THE LOWER TEENS TONIGHT SHOULD
MODERATE TO THE UPPER TEENS BY MONDAY NIGHT.
&&
.AVIATION...AS OF 06Z...SNOW AND BLOWING SNOW BROUGHT IFR CONDITIONS
TO MOST OF THE CWA. KMCK REMAINS IN MVFR CONDITIONS...AND SNOW WILL
BE LESS LIKELY TO ACCUMULATE THERE. AFTER ABOUT 12Z...SNOW FALL WILL
END AS THE SYSTEM MOVES EAST OF THE CWA...ALTHOUGH WINDS FROM THE
NORTH AND NORTHWEST AT 25 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
CONTINUE TO CAUSE BLOWING AND DRIFTING SNOW...ESPECIALLY ACROSS
AREAS WHICH ACCUMULATE MORE SNOW OVERNIGHT. AFTER ABOUT 18Z...WINDS
WILL DIMINISH UNDER CLEAR SKIES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...SNOW AND BLOWING SNOW ADVISORY UNTIL 11 AM MST /NOON CST/ THIS
MORNING FOR KSZ015-016-028-029-041-042.
WIND ADVISORY UNTIL 11 AM MST /NOON CST/ THIS MORNING FOR KSZ013-
014-027.
NE...NONE.
CO...WIND ADVISORY UNTIL 11 AM MST THIS MORNING FOR COZ091-092.
&&
FS/BLMHazardous weather outlook, Dec 21, 3:50 PM MST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 350 PM MST FRI DEC 21 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 350 PM MST FRI DEC 21 2007 /450 PM CST FRI DEC 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR AREAS NORTH OF INTERSTATE 70...LIGHT SNOW AND WIND WILL SPREAD ACROSS THE AREA FROM THE WEST THIS EVENING AND CONTINUE OVERNIGHT INTO LATE SATURDAY MORNING. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CAUSE REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW. TOTAL SNOWFALL ACCUMULATIONS OF AN INCH OR LESS ARE EXPECTED. ALONG AND SOUTH OF INTERSTATE 70 A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT TONIGHT THROUGH SATURDAY MORNING. LIGHT TO OCCASIONALLY MODERATE SNOW AND WIND WILL SPREAD ACROSS THE AREA TONIGHT AND CONTINUE THROUGH SATURDAY MORNING. SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES IS EXPECTED. THE COMBINATION OF THE SNOW AND NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CREATE SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES IN THIS AREA COULD BE REDUCED TO ONE MILE OR LESS AT TIMES. MOTORISTS TRAVELING ALONG AND SOUTH OF INTERSTATE 70 SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ACTIVE WEATHER PATTERN MAY BRING ANOTHER CHANCE FOR LIGHT SNOW TO THE TRI-STATE AREA ON CHRISTMAS DAY. THOSE PLANNING TRAVEL AROUND THE HOLIDAYS SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT MEASURED WIND GUSTS AND SNOWFALL REPORTS WOULD BE APPRECIATED. DDT
Nearby
Wind Advisories in Kansas, 2007Wind Advisories in Colorado, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.